Jump to content

Diphenhydramine


Recommended Posts

So I've been having terrible trouble sleeping lately and have taken pretty much everything to help me sleep. Melatonin and Valerian seem to work best, especially in combination with each other, but I still haven't slept much lately and so I bought an over-the-counter sleep aid at the store containing Diphenhydramine. I took two tablets which comes out to 100 MGs and this morning when I woke up I definitely noticed my streamers were a little worse as well as afterimages which I haven't really had in a while. 

 

Does anybody know if this drug can worsen symptoms long term even at such a small dose? It sounds like people have taken this drug in high doses to trip and that it has caused them to either get HPPD or worsen their symptoms. I just really hope I didn't cause any damage from such a small dose one time... 

Link to comment
Share on other sites

So after walking around a bit and trying to figure out what it is that's worsened it appears it's also my inability to shift my eyes back and forth to different objects, essentially to focus on things without a delay in between. There's also a little brain fog associated as well. Needless to say I'm pretty bummed right now. I'm hoping this is just temporary and that it will wear off but after months of constant improvement this is a real downer. 

Link to comment
Share on other sites

Diphenhydramine is one of the drugs known to cause HPPD when taken in high doses. I used to trip on diphenhydramine by taking 400+ milligrams and it caused hallucinations, visual disturbances, trouble speaking and trouble walking and much other fucked up shit. I already had HPPD when I started abusing diphenhydramine but diphenhydramine made all of my symptoms 10 times worse. made my HPPD go from a minor case to a very severe case with depersonalization ! the symptoms you just discussed are of a very weak haze and you shouldn't be taking 100 fucking milligrams ! i only take diphenhydramine now when I am sick but in the correct dosage

Link to comment
Share on other sites

Well they came in 50 MG tablets and I only took two. I don't think that's anything too crazy for sleep purposes. I can definitely feel the effects today. My eyes just aren't moving as fast and my tracers are a bit worse but nothing out of control. I just hope it's only this way because it's still in my system and that it hasn't set me back longterm. 

Link to comment
Share on other sites

Just an update on this -- it's subsided after 24 hours and a decent night of sleep, so no long lasting effects. But I'd recommend anyone with HPPD steer clear of this as it made my symptoms substantially worse even if it was just for a short while. The way I see it anything that worsens your symptoms probably isn't good for you. 

Link to comment
Share on other sites

Honestly I still feel a bit groggy and it may have worsened some of my symptoms a little but I think most of this is due to the fact I haven't slept well in over a month and finally got decent sleep last night. Did your symptoms worsen after the first time you took that 400 MGs? If so why'd you take it again? 

Link to comment
Share on other sites

I was an idiot and knew about HPPD but I always had that urge to trip. I did diphenhydramine because it was a cheap high. Allergy pills right in the medicine cabinet. I would take it in smaller doses before around 250-300mg and it wasn't too bad. I took 400mg 3 nights in a row so I was too fucked up to noticed the first time. I noticed after the 3rd trip and it was awful

Link to comment
Share on other sites

I used to take 200-300mg+ every night for about 2 years for sleep and the muscle relaxant effects it had. I never really "tripped" in the sense of full blown hallucinations, but there were, at times, some classic effects of a normal trip like moving/breathing walls and whatnot (also, I noticed when I closed my eyes I would get very strange CEVs that looked like bolts of lightning and I fondly recall staring at wall socket for a good 15 minutes whilst sitting on the toilet because I thought the screws in the socket were spiders). That's what gave me HPPD which likely has to do with the acetylcholine system (DPH acts as an anticholinergic in addition to its antihistamine properties, particularly it acts on the mACH receptors) in the brain. Since acetylcholine acts as sort of a regulator for neural activity, it definitely has potential to worsen HPPD, which it very often does (though temporarily in most cases).

 

So, I try to avoid DPH from now on, but every once in awhile I have to take it because I have a multitude of allergies, mostly to foods. When I do, I keep it to 25-50mg. Even at those doses I get the classic anticholinergic effects, but no worsening of HPPD symptoms. I'm thinking a potential "cure" for me would be a short course of an acetylcholinesterase inhibitor which they use to treat acute anticholinergic syndrome, central anticholinergic syndrome, and chronic central anticholinergic syndrome (if you look those up you will see that quite a few of the symptoms are eerily similar to those of HPPD and there is a thread on here discussing the possibility). 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.